Jump to content
Important Survey - Please Participate ×

1 week out...looks like I was being electrocuted


[wh...]

Recommended Posts

It's been 1 week now. first few days was okay. all symptoms expected except return of numb hands before going to sleep and when drifting off. But this morning was a bit scary. I've mentioned in previous posts about muscle jerks which is why i choose to taper off clonazepam. this morning I was just lying down with my eyes closed trying to go back to sleep when i felt a quadruple body jerk. it wasn't painful but looked like I was getting electrocuted. Did or does anyone experience this as well?
Link to comment
Share on other sites

Many people report muscle jerks.  Benzodiazepines are powerful muscle relaxers and the muscle seem to take awhile to adjust completely to not being artificially 'relaxed'.  You're still very early off clonazepam, in fact, you're still in what's typically considered the acute stage...the first few weeks off.

 

Congrats on benzo freendom!

Link to comment
Share on other sites

I have had the muscle jerks also and they were not painful.  I've found stretching helps and I ususally expect to be sore the next day because of lactic acid.
Link to comment
Share on other sites

so sorry you are dealing with it.  It is not fun. At least we know nothing bad is happening. It's nerves reconnecting I think.

 

Link to comment
Share on other sites

This electrical feeling is keeping me awake at night now already for 18 months, pure horror !

 

OMG yes. I hate that they only happen when you are trying to rest or sleep. Only beneficial if you were at a rave party.

 

Annoyance for sure!

Link to comment
Share on other sites

so sorry you are dealing with it.  It is not fun. At least we know nothing bad is happening. It's nerves reconnecting I think.

 

That's true. It would be quite interesting to video tape myself while sleeping to see how I really look when it happens. Or maybe not...it might be a horror show. :sick:

Link to comment
Share on other sites

Only beneficial if you were at a rave party.

 

 

 

LOL..love it!!!

 

This gave me a good laugh. I imagined a bunch of us Buddies, no drugs in our system except the medication we were tapering (or in the case of some of, no medication) at a BB rave. Music turned way down and no light show, of course.

Link to comment
Share on other sites

Hello,

 

Muscle jerks are very common and can be especially strong during the acute phase. You are most likely in this period of time. I recall that once my arm jerked up and almost hit me in the face.  :-\  These are benign and will ease up with time.

 

Congratulations on your benzo freedom!!!

 

pianogirl  :smitten:

Link to comment
Share on other sites

I just tried to nap and I realized the jerking is on it's way down. :)

 

awesome!!!! I on the other hand haven't taken a nap for about 4 months now.

 

physical symptoms keep morphing into something else. Right now the jerks and these weird surges of energy/adrenaline just as I try to drift off or shut my mind down. so I don't take day naps just sleep at night with mirtazapine.

Link to comment
Share on other sites

Only beneficial if you were at a rave party.

 

 

 

LOL..love it!!!

 

 

This gave me a good laugh. I imagined a bunch of us Buddies, no drugs in our system except the medication we were tapering (or in the case of some of, no medication) at a BB rave. Music turned way down and no light show, of course.

 

:laugh: :laugh: :laugh: :laugh: :laugh: Shall we send out the invitations to this party?

Link to comment
Share on other sites

I don't think it's nerves reconnecting....I think they are just burned irreversible by the benzo's and don't work anymore...I think it's permanent damage 😢
Link to comment
Share on other sites

I don't think it's nerves reconnecting....I think they are just burned irreversible by the benzo's and don't work anymore...I think it's permanent damage 😢

 

OH NO :'( that sucks. Well I better just figure out how to get used to it then. At some point I'll need to take a nap in the day and can't rely on Mirtazipine for the rest of my life.

Link to comment
Share on other sites

Without the negative charge of the chloride the neurons voltage stays at a higher level, allowing the neuron to reach the firing voltage level (Action Potential) more often. So now the neurons begin to fire at a faster rate because now there is not enough chloride to keep the voltage level down.

 

Symptoms begin to appear because the neurons are firing at such a high rate.  The brain is now in an over active state, generating weird thoughts, anxiety, triggering primal responses like fear, and things the brain controls like muscle tone and autonomic responses begin to go haywire.

 

Now the brain now must reverse all of the changes it made because of the benzodiazepines.  Just as the brain did not like too much chloride entering the neurons, it also does not like too little.  So the neurons begin to repopulate the postsynaptic terminals with GABAA receptors, slowly replacing the ones it previously eliminated.  This is called up regulation.  The neurons also begin to reverse the changes to gene expression it made.  This reversal can take a really long time.

 

It is important not to take anything that will increase the chloride flow into the neurons now while recovery is happening.  This means avoiding all GABAA Positive Allosteric Modulators.  If you, for instance, drink alcohol or ingest some other GABAA Positive Allosteric Modulator, it will increase the level of chloride flowing into the neurons.  While this may temporarily relieve some of your withdrawal symptoms, the neurons will no longer have a reason to reverse the changes and it could bring your recovery to a standstill.  The neurons will only reverse the changes as long as they sense that the chloride levels are low.

 

Since discontinuing the benzodiazepines, the over active neurons are now rapidly releasing the other neurotransmitters each time they fire creating a surge in levels and increasing brain activity.  The Suprachiasmatic Nucleus (SCN) of the Hypothalamus, which controls the circadian rhythms of the body, is now not working right because is depends a lot on the GABA system to function properly.  Glutamate levels are still higher than normal also causing increased brain activity.  All this causes a bad case of Insomnia to in sue.  There is so much going on for the brain to fix.  All this chaos causes a multitude of ripple effects in the body.

 

 

Layman's Guide

http://www.benzobuddies.org/forum/index.php?topic=77803.msg1026651#msg1026651

Link to comment
Share on other sites

×
×
  • Create New...